From the Abstract:
- Study Author(s):
- Marilyn N. Bulloch
- Journal Name:
- Clinical Medicine Insights: Case Reports
- Publication Date:
- November 17, 2014
CASE REPORT: A male in his early 20's presented with gastrointestinal symptoms, chills, fever, tachycardia, and tachypnea after orally ingesting a substance suspected to be methamphetamine. The patient had elevated levels of serum creatinine, liver function tests, and bands on arrival, which returned to within normal limits by day 4 of admission. Based on the patient's narrow anion gap, halogen levels were ordered on day 3 and indicated iodine toxicity. This is thought to be the first documented case of iodine toxicity secondary to suspected oral methamphetamine abuse.
Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
Acute iodine toxicity from a suspected oral methamphetamine ingestion
Iodine toxicity can result from oral use of methamphetamine.